Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


side effects because of d4t
Sep 12, 2003

dr henry

thank you so much for your quick reply.

doctor iamreally worried about the side effects of d4t .

at present iam tolerating my meds well .

doctor if in the next six months if my vl comes to 50- 100copies/ml can i request my doctor to change to other combination .

or doctor can i wait for long time say six months more then change .

doctor iam really worried . pl help me which way i should go . please reply .

Response from Dr. Henry

D4T is still a good drug. There are still problems with other drugs that you might be switched to. The major problems with D4T are a perhaps higher rate of fat loss, higher plasma lipid levels, and a higher rate of pancreatitis,lactic acidosis,and neuropathy. Many patients do well on D4T without any of those problems. Azt for example has lower rates of those problems but higher rates of GI intolerance and anemia. D4T is also cheaper as a generic in some areas so that is a potential advantage. You are on a good regimen which is a blessing. A discussion with your HIV doc is encouraged. KH



Previous
diarrhea
Next
liver cysts

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement